MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED GUIDE WIRES; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED GUIDE WIRES; WIRE, GUIDE, CATHETER
Catalog Number 1030904
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the peroneal vessel of the left leg with 90% stenosis, heavy calcification and no tortuosity.The hi-torque (ht) proceed guide wire was advanced with the support catheter and had resistance with the anatomy during advancement when the tip separated in the anatomy.There was resistance with the anatomy during removal, however, there was no force applied.The tip was noted to be stuck in the vessel wall and remained in the patient.There was no attempt in retrieval as the vessel was too small to advance a device.The patient is returning for a by-pass planned earlier on and not due to the separated portion in the anatomy.However, the separated tip will be attempted to be removed during the by-pass surgery.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to advance and difficult to remove could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.The separated portion of the guide wire will be removed during a by-pass surgery.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE PROCEED GUIDE WIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17650646
Report Number2024168-2023-09485
Device Sequence Number12326488
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number1030904
Device Lot Number1100861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC TRAILER BLAZER SUPPORT CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale